Rough paths in idealized financial markets. / Vovk, Vladimir.

In: Lithuanian Mathematical Journal, Vol. 51, No. 2, 2011, p. 274 - 285.

Research output: Contribution to journalArticle

Published

Abstract

This paper considers possible price paths of a financial security in an idealized market. Its main result is that the variation index of typical price paths is at most 2; in this sense, typical price paths are not rougher than typical paths of Brownian motion. We do not make any stochastic assumptions and only assume that the price path is positive and right-continuous. The qualication "typical" means that there is a trading strategy constructed explicitly in the proof) that risks only one monetary unit but brings infinite capital when the variation index of the realized price path exceeds 2. The paper also reviews some known results for continuous price paths and lists several open problems.
Original languageEnglish
Pages (from-to)274 - 285
Number of pages12
JournalLithuanian Mathematical Journal
Volume51
Issue number2
DOIs
Publication statusPublished - 2011
This open access research output is licenced under a Creative Commons Attribution-NonCommercial-NoDerivs 3.0 Unported License.

ID: 1336143